MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
A reliant balloon was used in a patient for the endovascular treatment of an aortic aneurysm.It was reported that the reliant balloon would not fit though a 12 fr sheath.The physician felt something ¿pop¿ in the balloon and was uncomfortable continuing to use it.Another reliant balloon was opened and fit into the sheath, this resolved the event.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary the cause of the insertion difficulty and audible ¿pop¿ could not be conclusively determined as the event occurred in-vivo and could not be replicated during analysis.The competitive sheath was not returned with the reliant balloon, so the root cause of the event could not be determined; however, the competitive sheath may have contributed to the event.The reliant balloon was unremarkable and was within manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6783877
Report Number2953200-2017-01254
Device Sequence Number16521098
Product Code DQY
UDI-Device Identifier00643169707641
UDI-Public00643169707641
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0008607169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR